MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, the patient experienced glare and blurred vision.The lens was explanted in a secondary procedure after 9 months of initial implantation.The clinical reason for the explant was reduced best corrected visual acuity (bcva) with an ongoing complaint of glare.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been one other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.
 
Event or Problem Description
Additional information was received stating a 20.0 diopter lens was exchanged for a 19.5 diopter due to glare, blurry vision and reduced best corrected visual acuity (bcva).This does not meet criteria for reporting based on applicable medical device regulations.A lens exchange from one power to a different power is an attempt to adjust or fine tune the refractive outcome trying to achieve a desired target when the initial lens calculations did not achieve the intended outcome.There is no reported defect or fault with the lens.

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15500754
Report Number1119421-2022-02085
Device Sequence Number1957598
Product Code MFK
UDI-Device Identifier00380652357739
UDI-Public00380652357739
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.200
Device Lot Number15118604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; REPLACEMENT LENS: UNSPECIFIED MONOFOCAL LENS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale